Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 150, NWS Memphis, TN

June 7, 20215 counties in Mississippi; Crittenden County, Lee County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2021, 6:54 PM CDT for 5 counties in Mississippi; Crittenden County, Lee County, Arkansas. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2021, 6:54 PM CDT (23:54 UTC)
Expired
Jun 7, 2021, 7:45 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crittenden County, AR, Lee County, AR, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 7:30 PM CDTTSTM WND DMG3 Ene Crenshaw, MSLARGE TREE KNOCKED DOWN ON SEES CHAPEL ROAD.
Jun 7, 7:50 PM CDTTSTM WND DMG4 N Coldwater, MSSEVERAL TREES DOWN IN THE LOVE COMMUNITY OFF HIGHWAY 51.
Jun 7, 7:55 PM CDTTSTM WND DMG1 Se Hernando, MSTHREE INCH LIMBS ON THE GROUND IN THE AREA OF HOLLY SPRINGS ROAD AND MCINGVALE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WUUS54 KMEG 072354
SVRMEG
ARC035-077-MSC033-107-119-137-143-080045-
/O.NEW.KMEG.SV.W.0150.210607T2354Z-210608T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
654 PM CDT Mon Jun 7 2021

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lee County in eastern Arkansas...
  South central Crittenden County in eastern Arkansas...
  Central DeSoto County in northwestern Mississippi...
  Tunica County in northwestern Mississippi...
  Tate County in northwestern Mississippi...
  Northeastern Quitman County in northwestern Mississippi...
  Panola County in northwestern Mississippi...

* Until 745 PM CDT.

* At 654 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southeast of St. Charles to near Jonestown
  to Charleston, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hernando, Senatobia, Batesville, John W Kyle State Park, Sardis,
  Coldwater, Como, Tunica, Crenshaw, Crowder, Sledge, Lake Cormorant,
  Strayhorn, Pleasant Grove, Eudora, Dubbs, Curtis Station, North
  Tunica, Arkabutla and Barr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3491 9043 3489 8988 3458 8967 3456 8967
      3455 8972 3438 8972 3416 9010 3416 9013
      3446 9034 3461 9058 3464 9059 3464 9063
      3465 9065
TIME...MOT...LOC 2354Z 213DEG 54KT 3433 9103 3430 9040 3400 9007 

HAIL...<.75IN
WIND...60MPH
 
$$

KRM
3 follow-up statements
879 
WWUS54 KMEG 080002
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
702 PM CDT Mon Jun 7 2021

ARC035-077-MSC033-107-119-137-143-080045-
/O.CON.KMEG.SV.W.0150.000000T0000Z-210608T0045Z/
Lee AR-Crittenden AR-DeSoto MS-Tunica MS-Tate MS-Quitman MS-
Panola MS-
702 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN LEE...SOUTH CENTRAL CRITTENDEN...CENTRAL DESOTO...
TUNICA...TATE...NORTHEASTERN QUITMAN AND PANOLA COUNTIES...

At 701 PM CDT, severe thunderstorms were located along a line
extending from near Watkins Corner to near Darling to near
Charleston, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hernando, Senatobia, Batesville, John W Kyle State Park, Sardis,
Coldwater, Como, Tunica, Crenshaw, Crowder, Sledge, Lake Cormorant,
Strayhorn, Pleasant Grove, Eudora, Dubbs, Curtis Station, North
Tunica, Arkabutla and Barr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3491 9043 3489 8988 3458 8967 3456 8967
      3455 8972 3438 8972 3416 9010 3416 9013
      3446 9034 3461 9058 3464 9059 3464 9063
      3465 9065
TIME...MOT...LOC 0001Z 213DEG 54KT 3439 9098 3436 9035 3406 9002 

HAIL...<.75IN
WIND...60MPH
 
$$

KRM
294 
WWUS54 KMEG 080017
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
717 PM CDT Mon Jun 7 2021

ARC035-077-MSC033-107-119-137-143-080045-
/O.CON.KMEG.SV.W.0150.000000T0000Z-210608T0045Z/
Lee AR-Crittenden AR-DeSoto MS-Tunica MS-Tate MS-Quitman MS-
Panola MS-
717 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN LEE...SOUTH CENTRAL CRITTENDEN...CENTRAL DESOTO...
TUNICA...TATE...NORTHEASTERN QUITMAN AND PANOLA COUNTIES...

At 717 PM CDT, severe thunderstorms were located along a line
extending from near Marvell to near Crenshaw to near Enid, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hernando, Senatobia, Batesville, John W Kyle State Park, Sardis,
Coldwater, Como, Tunica, Crenshaw, Crowder, Sledge, Lake Cormorant,
Strayhorn, Pleasant Grove, Eudora, Dubbs, Curtis Station, North
Tunica, Arkabutla and Barr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3491 9043 3489 8988 3458 8967 3456 8967
      3455 8972 3438 8972 3416 9010 3416 9013
      3446 9034 3461 9058 3464 9059 3464 9063
      3465 9065
TIME...MOT...LOC 0017Z 212DEG 49KT 3455 9086 3449 9025 3416 8998 

HAIL...<.75IN
WIND...60MPH
 
$$

KRM
042 
WWUS54 KMEG 080031
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
731 PM CDT Mon Jun 7 2021

ARC035-077-MSC033-107-119-137-143-080045-
/O.CON.KMEG.SV.W.0150.000000T0000Z-210608T0045Z/
Lee AR-Crittenden AR-DeSoto MS-Tunica MS-Tate MS-Quitman MS-
Panola MS-
731 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN LEE...SOUTH CENTRAL CRITTENDEN...SOUTHERN DESOTO...
TUNICA...TATE...NORTHEASTERN QUITMAN AND PANOLA COUNTIES...

At 731 PM CDT, severe thunderstorms were located along a line
extending from near Rondo to Strayhorn to near Batesville, moving
northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Hernando, Senatobia, Batesville, John W Kyle State Park, Sardis,
Coldwater, Como, Tunica, Crenshaw, Sledge, Strayhorn, Pleasant Grove,
Eudora, Dubbs, Curtis Station, North Tunica, Arkabutla, Barr,
Phillipp and Independence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3490 9042 3489 8989 3489 8988 3458 8967
      3456 8967 3455 8972 3438 8972 3416 9010
      3416 9012 3446 9033 3461 9057 3464 9058
      3464 9062 3465 9064
TIME...MOT...LOC 0031Z 212DEG 51KT 3470 9075 3462 9015 3427 8993 

HAIL...<.75IN
WIND...60MPH
 
$$

KRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:51 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 7, 6:51 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
651 PM CDT Mon Jun 7 2021

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 344 PM CDT Mon Jun 7 2021/

Showers and sub-severe thunderstorms are ongoing across much of
the Midsouth with the greatest concentration and strongest storms
over north Mississippi. Cloud cover and showers have kept
temperatures in check across portions of the Midsouth, though
brief breaks in clouds have resulted in quick spikes of
temperatures into the low 80s. Storms should weaken after sunset
but due the presence of a weak upper level low at least showers
should continue through the night.

Tomorrow, the Storm Prediction Center has included much of the
Midsouth in a marginal risk for severe thunderstorms. Storms will
likely be diurnally enhanced during the afternoon hours and could
result in localized damaging wind. The upper low will begin to
shift away from the area late tomorrow, but much of the Midsouth
will remain on the east side of a broad trough. As a result more
rain and thunderstorms will continue through midweek, and possibly
through Friday. The risk of strong or severe storms looks low.

Portions of the Midsouth may see 2-3 inches of rainfall over the
next several days. Since the rain is spread over multiple days we
do not plan to issue a watch immediately, but depending on where
storms track, one may eventually be needed.

Temperatures are expected to remain seasonably mild through the
work week, but may trend a degree or two warmer by Friday. Expect
highs in the low to mid 80s through Thursday and in the mid to
upper 80s Friday.

Next weekend, guidance shows a ridge trying to build in from the
west. As a result, expect afternoon highs back in the upper 80s to
near 90 degrees and less rainfall.

30

&&

.AVIATION...

In the short term expect a line of SHRAs/TSRAs to track north into
KTUP and KMEM this evening with ocnl IFR conds and some potentially
gusty winds. CAMs have line weakening as it moves toward KJBR and
KMKL so went with VCTS for now. Expect low clouds to redevelop
area-wide late tonight with more SHRAs/TSRAS pushing into the area
late tonight into early Tuesday. Expect cigs to gradually lift to
VFR once again by tomorrow afternoon with scattered SHRAs/TSRAs
continuing. Since morning precip seems focused in the MEM-MKL
corridor seems probable that the afternoon might be quiet vs more
activity across the KJBR/KTUP areas. At least that is the
thinking for now. South winds 5-10 kts tonight...higher in
TSRAs...becoming a little stronger tomorrow at 10-12 kts with
higher gusts.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 7, 4:40 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
440 PM CDT Mon Jun 7 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-082345-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
440 PM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Strong to severe storms are possible this evening. These storms
could produce locally heavy rain, damaging winds, large hail and
isolated tornadoes. Greatest threat will be over portions of East-
Central Arkansas, Northwest Mississippi and Southwest Tennessee.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Expect showers and thunderstorms each afternoon through at least
Wednesday. These showers and storms could produce locally heavy
rainfall. A few storms may produce brief gusty wind tomorrow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Special weather statement, Jun 7, 3:15 PM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
315 PM CDT Mon Jun 7 2021

MSZ015-072045-
Pontotoc MS-
315 PM CDT Mon Jun 7 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...

Pontotoc County in northeastern Mississippi...

At 314 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Pontotoc, moving northeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Pontotoc County should monitor this storm closely.

LAT...LON 3438 8924 3438 8893 3436 8893 3436 8882
      3417 8883 3415 8925
TIME...MOT...LOC 2014Z 222DEG 16KT 3428 8902

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:15 PM CDTSpecial Weather StatementMEGPontotoc30 min
Jun 7, 6:26 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Tunica49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.